Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 16, NWS Tulsa, OK

June 7, 20214 counties in Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jun 7, 2021, 9:48 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 9:48 AM CDT (14:48 UTC)
Expired
Jun 7, 2021, 12:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WGUS44 KTSA 071448
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
948 AM CDT Mon Jun 7 2021

OKC037-113-117-143-071745-
/O.NEW.KTSA.FA.W.0016.210607T1448Z-210607T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-Osage OK-Pawnee OK-Tulsa OK-
948 AM CDT Mon Jun 7 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Creek County in northeastern Oklahoma...
  Southeastern Osage County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...
  West Central Tulsa County in northeastern Oklahoma...

* Until 1245 PM CDT.

* At 948 AM CDT, Reports of flooding have been received near Terlton 
  with roads washed out. Flooding is likely ongoing further south 
  across portions of Creek and far western Tulsa county. Between 1 
  and 4 inches of rain have fallen and an additional one half to one 
  inch is possible through early afternoon.

Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3646 9672 3647 9626 3608 9617 3586 9612
      3586 9616 3586 9618 3586 9619 3579 9619
      3572 9655 3604 9662 3615 9662 3615 9663
      3615 9665

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 6:43 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 7, 6:43 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
643 AM CDT Mon Jun 7 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Several clusters of strong thunderstorms will continue this
morning with IFR/MVFR conditions in the stronger storms. Much of
this activity should begin to weaken this afternoon as atmosphere
stabilizes. Could see some patchy fog or low clouds redevelop
tonight.

&&

.PREV DISCUSSION... /Issued 340 AM CDT Mon Jun 7 2021/

DISCUSSION...
Showers and thunderstorms continue to develop across parts of
northeast OK on the southwestern flank of broad upper level low,
which was centered near OK/KS/MO borders. Expect continued
development within this corridor during the morning with a low-end
threat of hail, but a bigger concern for locally excessive
rainfall amounts due to slow movement of storms and anomalously
high precip H2O. Isolated 2-3" per hour rates will likely cause
some degree of flash flood threat, however given the uncertain
evolution of storms over the next several hours will not issue a
watch at this time and handle with short-fused products as needed.
The overall trend in short-range guidance is for this activity to
weaken later this morning with storms becoming focused farther
south and east through the afternoon, though model agreement
leaves some to be desired.

The upper low will continue to gradually lift northeast with
lingering trough axis remaining over the forecast area Tuesday.
Later tonight there is a decent signal for a strengthening low
level jet to set up over the southern plains with increasing
moisture transport. It is possible that heavy rain could impact
the same general areas that see heavy rain today, however
confidence lacks to support a watch issuance at this time.

The trend will be for lessening shower and thunderstorm chances
by mod to late week with upper ridge amplifying over the Southern
Plains, providing us with our first taste of summer weather with
temperatures warming a bit above normal and humidity remaining
high. Still appears a frontal boundary will push south into the
area by the weekend underneath the strengthening ridge and as such
wold expect any thunderstorm chances with the front to remain
fairly limited.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, Jun 7, 5:00 AM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Mon Jun 7 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Mon Jun 7 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Areas of showers and thunderstorms will continue through much of
today, with the greatest coverage expected to shift more toward
the east later in the day. Slow moving storms with high rainfall
rates will lead to localized rainfall amounts of 3 to 5 inches,
which will cause isolated flash flooding. Stronger cells may also
briefly produce marginally severe hail, but organized severe
weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue through the first part of next
week before it looks to dry out some by Thursday and Friday. Areas
of heavy rainfall will be possible with slow moving storms and
high rainfall rates through Tuesday. A few of the storms could be
strong with some gusty winds and possibly some small hail, but
the threat of any organized severe weather will remain low.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 7, 4:04 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     FLASH FLOOD      OKMULGEE                35.62N 95.96W
06/07/2021                   OKMULGEE           OK   EMERGENCY MNGR

            HIGHWAY 75 CLOSED NEAR 13TH STREET.

&&

RBD
Local storm report, Jun 7, 7:46 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
06/07/2021                   TULSA              OK   BROADCAST MEDIA

            INTERSTATE 44 EASTBOUND WAS BRIEFLY CLOSED IN WEST TULSA
            BETWEEN HIGHWAY 75 AND THE I-244 INTERCHANGE.

&&

JDS
Local storm report, Jun 7, 8:18 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     FLASH FLOOD      1 S HENRYETTA           35.43N 95.98W
06/07/2021                   OKMULGEE           OK   PUBLIC

            REPORT OF STREET FLOODING. ROADWAY CLOSURES.

&&

JDS
Local storm report, Jun 7, 9:39 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
939 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLASH FLOOD      TERLTON                 36.19N 96.49W
06/07/2021                   PAWNEE             OK   BROADCAST MEDIA

            CIMMARON ROAD IN TERLTON WASHED OUT BY HEAVY RAINS.
            SOCIAL MEDIA REPORT WITH PICTURE.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:12 PM CDTSpecial Weather StatementTSAChoctaw33 min
Jun 6, 7:38 PM CDTSpecial Weather StatementTSAChoctaw37 min
Jun 6, 8:10 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 6, 8:20 PM CDTAreal Flood AdvisoryTSAChoctaw89 min
Jun 6, 8:39 PM CDTSpecial Weather StatementTSAChoctaw36 min
Jun 6, 8:46 PM CDTAreal Flood AdvisoryTSAPushmataha63 min
Jun 7, 2:01 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Jun 7, 2:25 AM CDTSpecial Weather StatementTSAMuskogee35 min
Jun 7, 2:27 AM CDTSpecial Weather StatementTSAOkmulgee33 min
Jun 7, 2:29 AM CDTSpecial Weather StatementTSACreek31 min
Jun 7, 2:37 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee38 min
Jun 7, 2:59 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee2 hr
Jun 7, 3:08 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jun 7, 3:32 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 7, 3:45 AM CDTSpecial Weather StatementTSAOkmulgee30 min
Jun 7, 4:38 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner112 min
Jun 7, 4:47 AM CDTAreal Flood AdvisoryTSAHaskell, Muskogee3 hr
Jun 7, 5:20 AM CDTFlash Flood WarningTSAHaskell, McIntosh, Muskogee3 hr
Jun 7, 5:31 AM CDTFlash Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 5:45 AM CDTFlash Flood Warning Considerable damage threatTSAMcIntosh, Muskogee, Okfuskee, Okmulgee3 hr
Jun 7, 6:46 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:04 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:15 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jun 7, 7:17 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee3 hr
Jun 7, 8:23 AM CDTAreal Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 8:30 AM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee6 hr
Jun 7, 9:10 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Jun 7, 10:21 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 10:24 AM CDTAreal Flood WarningTSAMcIntosh, Okfuskee, Okmulgee6 hr
Jun 7, 10:49 AM CDTFlash Flood Warning Considerable damage threatTSAOkmulgee5 hr
Jun 7, 10:55 AM CDTRiver Flood WarningTSACreek29 hr
Jun 7, 11:35 AM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha23 hr
Jun 7, 1:05 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Jun 7, 2:05 PM CDTRiver Flood WarningTSAOkmulgee18 hr
Jun 7, 3:29 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 3:33 PM CDTAreal Flood WarningTSAOkmulgee12 hr
Jun 7, 4:12 PM CDTAreal Flood WarningTSAMcIntosh, Muskogee, Okfuskee12 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.